MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C1235
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using penumbra coil 400s (pc400s).During the procedure, a pc400 would not advance within its introducer sheath; therefore, the pc400 was removed.The procedure was completed using other coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 46.5 cm, 53.0 cm, 102.0 cm, 114.0 cm, 125.5 cm, 131.5 cm, 142.5 cm, 150.0 cm and 154.0 cm from the proximal end.The embolization coil had offset coil winds and was intact with its pusher assembly.Conclusion: evaluation of the returned pc400 revealed offset coil winds on the proximal end of the embolization coil.If the introducer sheath is not seated properly within the hub of the parent catheter, damage such as this may occur.This damage likely contributed to the reported inability to advance the device out of its sheath.During functional testing, the returned pc400 was able to advance in and out of its introducer sheath with minor resistance.Further evaluation revealed kinks along the pusher assembly.These damages are likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8179419
Report Number3005168196-2018-02466
Device Sequence Number19237656
Product Code HCG
UDI-Device Identifier00814548010632
UDI-Public00814548010632
Combination Product (Y/N)Y
Initial Reporter CountryPL
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2022
Device Catalogue Number4002C1235
Device Lot NumberC04217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/20/2018
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005